Cilazapril-induced pleural effusion: A case report and review of the literature


Kupeli E. , Ulubay G., Ulasli S. S. , Kilic D.

ANNALS OF THORACIC MEDICINE, cilt.5, ss.171-173, 2010 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 5 Konu: 3
  • Basım Tarihi: 2010
  • Doi Numarası: 10.4103/1817-1737.65043
  • Dergi Adı: ANNALS OF THORACIC MEDICINE
  • Sayfa Sayıları: ss.171-173

Özet

We describe an unusual case of lymphocytic pleural effusion associated with the use of cilazapril, a novel angiotensin-converting-enzyme inhibitor (ACEI). An 80-year-old male was prescribed cilazapril for hypertension. He subsequently presented with right chest pain and dry cough. He was found to have a lymphocytic pleural effusion on thoracentesis. Extensive workup, including open pleural biopsy, failed to reveal the etiology of the effusion. However, soon after the withdrawal of cilazapril, his clinical symptoms improved and the effusion disappeared. ACEI-induced pleural effusion has only been rarely reported. Drug-induced pleural effusion should be considered when formulating the differential diagnosis in a patient receiving ACEI.